MAUDE Adverse Event Report: HOLOGIC, INC AFFIRM BREAST BIOPSY GUIDANCE SYSTEM

HOLOGIC, INC AFFIRM BREAST BIOPSY GUIDANCE SYSTEM
Model Number STLC-00004
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) a patient was lying down in the decubitus position with the affirm stereo biopsy unit set up in the cc position.The patient was in compression when the technologist attempted to adjust the target guidance monitor.The tech tried to move the monitor slightly towards the radiologist when the c-clamp became detached, causing the corner of the monitor to strike the patient in the eyebrow making a laceration.The patient required stitches.No additional information available.
 
Additional Manufacturer Narrative
On (b)(6), 2024, a patient was lying down in the decubitus position with the affirm breast biopsy guidance system (abbgs) (serial number (b)(6) set up in the craniocaudal (cc) position.The patient was in compression when the technologist attempted to adjust the biopsy control module (bcm).The technologist tried to move the bcm slightly towards the radiologist when the attachment bracket became detached, causing the corner of the bcm monitor to strike the patient in the eyebrow making a laceration.The patient required stitches.The procedure was able to be completed with the same device.This part was not returned.The part was not returned by the customer, so the investigation will be limited.The user manual for the abbgs states ¿make sure that this adjustment holds the bracket in position.If the bracket moves, or you cannot get the bracket to lock fully into position, adjust with the clamp adjust knob.¿ the customer stated that attachment may not have been tightened.There have been no prior complaints of this behavior on this system and no complaints since this incident.The customer was able to continue using biopsy control module and abbgs.The probable cause is user error for not ensuring that the attachment bracket was securely attached.The root cause is unknown.In summary, this event was most likely caused by the user who did not tighten the clamp adjust knob according to the user manual.The customer was able to continue using the biopsy control module (bcm) to complete the procedure and there was no alleged product defect.A corrective and preventive action (capa) for this event is not needed because this occurred due to user error despite the documented instructions.Additionally, the calculated risk index is low, which is acceptable.Future events will be trended and monitored.Complaint confirmed: no device history record (dhr) review: udi: (b)(4).Sku: rm-stlc-00004 serial number: (b)(6).Date of manufacture: 8/5/2022.Date of installation: unknown ¿ this information is not available.Shipped on date: 8/22/2022 incident date: (b)(6) 2024.Date of part manufacture: unknown.Dhr review summary: since this is the original part, a dhr review was performed.There were no discrepancies related to the biopsy control module (bcm).

Brand Name
AFFIRM BREAST BIOPSY GUIDANCE SYSTEM
Common Device Name
BIOPSY GUIDANCE SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer (Section G)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer Contact
ariel lafuente
562 parkway
coyol free zone building b24
san jose, MA 20102
MDR Report Key19934116
Report Number1220984-2024-00084
Device Sequence Number14143269
Product Code IZH
UDI-Device Identifier15420045505858
UDI-Public(01)15420045505858(11)220805
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSTLC-00004
Device Catalogue NumberSTLC-00004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown